Alert archive / Tennessee / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 82, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Mar 5, 1997, 5:01 AM CST for Dickson County, Tennessee. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 5, 1997, 5:01 AM CST (11:01 UTC)
- Expired
- Mar 5, 1997, 6:00 AM CST
- In force
- 59 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Dickson County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 11.0 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1471 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 153 m²/s²
- 0-3 km storm-relative helicity
- 291 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBNA 051103 RRA SVRBNA TNC021-043-147-051200- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 501 AM CST WED MAR 5 1997 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 600 AM CST FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN MIDDLE TENNESSEE ...CHEATHAM COUNTY...DICKSON COUNTY...ROBERTSON COUNTY AT 4:59 AM DOPPLER RADAR AT NASHVILLE INDICATED A LINE OF SEVERE THUNDERSTORMS EXTENDING FROM WESTERN ROBERTSON COUNTY...ABOUT 15 MILES WEST OF SPRINGFIELD...TO SOUTHERN DICKSON COUNTY...ABOUT 5 MILES SOUTH OF DICKSON. THESE STORMS WERE MOVING EASTWARD AT ATOUND 35 MILES AN HOUR. LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE WITH THESE STORMS. WHEN THUNDERSTORMS ARE OCCURRING...PEOPLE SHOULD MOVE INSIDE A STRONG BUILDING. DO NOT STAND BY WINDOWS. DON'T USE TELEPHONES OR ELECTRICAL APPLIANCES UNLESS IN AN EMERGENCY UNTIL THE STORM HAS PASSED. MOTORISTS SHOULD NOT DRIVE INTO LOW WATER CROSSINGS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 5, 2:57 AM CST, 2 hours 4 minutes earlier.
Area forecast discussion, Mar 5, 2:57 AM CST, 2 hours 4 minutes before
AREA FORECAST DISCUSSION ...UPDATE... NATIONAL WEATHER SERVICE NASHVILLE TN 245 AM CST WED MAR 5 1997 HAVING HAD TIME TO ASSESS RAINFALL POTENTIAL BELIEVE WE NEED TO ISSUE FLASH FLOOD WATBCH FOR MID STATE FOR TODAY. RAINFALL AMOUNTS COULD REACH ONE INCH ACROSS PARTS OF MID STATE BETWEEN DAYBREAK AND THIS EVENING. BOYD 01
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 5, 3:03 AM CST | Flash Flood Warning | OHX | Stewart | 3 hr |
| Mar 5, 3:19 AM CST | Severe Thunderstorm Warning | OHX | Stewart | 56 min |
| Mar 5, 3:41 AM CST | Flash Flood Warning | OHX | Benton, Dickson, Houston, Humphreys | 3 hr |
| Mar 5, 3:41 AM CST | Flash Flood Warning | OHX | Decatur | 3 hr |
| Mar 5, 3:41 AM CST | Flash Flood Warning | OHX | Montgomery | 3 hr |
| Mar 5, 3:53 AM CST | Severe Thunderstorm Warning | OHX | Benton, Decatur | 67 min |
| Mar 5, 4:07 AM CST | Severe Thunderstorm Warning | OHX | Humphreys | 68 min |
| Mar 5, 5:01 AM CST | Severe Thunderstorm Warning | OHX | Cheatham, Robertson | 59 min |
| Mar 5, 5:39 AM CST | Severe Thunderstorm Warning | OHX | Davidson, Sumner, Wilson | 66 min |
| Mar 5, 5:46 AM CST | Tornado Warning | OHX | Davidson, Sumner, Wilson | 59 min |
| Mar 5, 6:12 AM CST | Flash Flood Warning | OHX | Cheatham, Davidson, Robertson, Sumner, Wilson | 3 hr |
| Mar 5, 6:12 AM CST | Flash Flood Warning | OHX | Macon, Trousdale | 3 hr |
| Mar 5, 6:45 AM CST | Flash Flood Warning | OHX | Benton, Houston, Humphreys, Stewart | 3 hr |
| Mar 5, 6:45 AM CST | Flash Flood Warning | OHX | Dickson, Montgomery | 3 hr |
| Mar 5, 7:18 AM CST | Severe Thunderstorm Warning | OHX | Davidson, Williamson | 57 min |
| Mar 5, 7:28 AM CST | Severe Thunderstorm Warning | OHX | Rutherford, Wilson | 62 min |
| Mar 5, 7:54 AM CST | Severe Thunderstorm Warning | OHX | Smith | 36 min |
| Mar 5, 8:02 AM CST | Flash Flood Warning | OHX | Decatur, Hickman, Perry | 5 hr |
| Mar 5, 8:02 AM CST | Flash Flood Warning | OHX | Rutherford, Williamson | 5 hr |
| Mar 5, 8:08 AM CST | Severe Thunderstorm Warning | OHX | DeKalb | 37 min |
| Mar 5, 8:28 AM CST | Severe Thunderstorm Warning | OHX | Overton, Putnam | 32 min |
| Mar 5, 8:40 AM CST | Flash Flood Warning | OHX | Cannon, Coffee, DeKalb, Warren | 5 hr |
| Mar 5, 8:40 AM CST | Flash Flood Warning | OHX | Clay, Jackson, Overton, Pickett | 5 hr |
| Mar 5, 8:40 AM CST | Flash Flood Warning | OHX | Putnam, White | 5 hr |
| Mar 5, 8:40 AM CST | Flash Flood Warning | OHX | Smith | 5 hr |
| Mar 5, 8:40 AM CST | Flash Flood Warning | OHX | Bedford, Marshall | 5 hr |
| Mar 5, 9:25 AM CST | Flash Flood Warning | OHX | Cheatham, Dickson, Houston, Montgomery, Robertson, Stewart | 4 hr |
| Mar 5, 9:25 AM CST | Flash Flood Warning | OHX | Benton, Humphreys | 4 hr |
| Mar 5, 9:25 AM CST | Flash Flood Warning | OHX | Macon, Sumner, Trousdale, Wilson | 4 hr |
| Mar 5, 9:25 AM CST | Flash Flood Warning | OHX | Davidson | 4 hr |
| Mar 5, 10:33 AM CST | Flash Flood Warning | OHX | Lewis, Maury | 4 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.